Reversible Cortical Blindness after Lung Transplantation

Academic Article

Abstract

  • Cyclosporine (CYA) is a calcineurin inhibitor widely used in immunosuppressive regimens after organ transplantation. Several neurologic side effects are frequently associated with CYA use; however, reversible cortical blindness is a rare manifestation of CYA toxicity traditionally seen after liver and bone marrow transplantation. This report presents a case of reversible cortical blindness after lung transplantation, then details the risk factors and clinical course of 28 previously well-documented cases of CYA-induced cortical blindness after transplantation. Identification of known risk factors, clinical clues, and typical radiographic findings may aid in the diagnosis of CYA-induced cortical blindness, since reduction in CYA dose or cessation of CYA therapy usually permits resolution of the neurologic effects.
  • Published In

    Digital Object Identifier (doi)

    Pubmed Id

  • 7008735
  • Author List

  • Knower MT; Pethke SD; Valentine VG
  • Start Page

  • 606
  • End Page

  • 612
  • Volume

  • 96
  • Issue

  • 6